Alert archive / Kansas / Heat Advisories in 2011

Heat Advisory 4, NWS Dodge City, KS

July 9, 201111 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 9, 2011, 3:21 AM CDT for 11 counties in Kansas. It took effect at Jul 9, 2011, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2011, 3:21 AM CDT (08:21 UTC)
In effect from
Jul 9, 2011, 1:00 PM CDT
Expired
Jul 9, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2967 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS73 KDDC 090821
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
321 AM CDT SAT JUL 9 2011

...VERY HOT WEATHER EXPECTED TODAY...

.A WARM FRONT WILL PASS ACROSS SOUTHWEST KANSAS TODAY. BY THIS
AFTERNOON...VERY HOT TEMPERATURES WILL RETURN TO SOUTHWEST KANSAS.

KSZ046-065-066-078>081-087>090-091730-
/O.NEW.KDDC.HT.Y.0004.110709T1800Z-110710T0100Z/
RUSH-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
321 AM CDT SAT JUL 9 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE
  HEAT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
1 follow-up statement
596 
WWUS73 KDDC 092031
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT SAT JUL 9 2011

...VERY HOT WEATHER EXPECTED THIS AFTERNOON AND AGAIN TOMORROW
AFTERNOON...

.A WARM FRONT WILL PASS ACROSS SOUTHWEST KANSAS TODAY. VERY HOT
CONDITIONS ARE EXPECTED THIS AFTERNOON AND TOMORROW AFTERNOON.

KSZ046-065-066-079>081-089-090-100430-
/O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/
/O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/
RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
331 PM CDT SAT JUL 9 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-031-100430-
/O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
331 PM CDT SAT JUL 9 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. 


* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ078-087-088-100100-
/O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/
FORD-MEADE-CLARK-
INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...MEADE...FOWLER...
ASHLAND...MINNEOLA
331 PM CDT SAT JUL 9 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108.

* IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR 
  HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE 
  HEAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

WAH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 8, 3:36 PM CDT, 11 hours 45 minutes earlier.

Area forecast discussion, Jul 8, 3:36 PM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
336 PM CDT FRI JUL 8 2011

.SYNOPSIS...

LATEST WATER VAPOR IMAGERY ALONG WITH PAST MORNING UPPER AIR DATA
REVEALS AN UPPER HIGH STRETCHING OVER THE DESERT SOUTHWEST TO
SOUTHERN HIGH PLAINS WITH MODEST RIDGING EXTENDING INTO THE
DAKOTAS. NUMEROUS MESOSCALE WAVES ARE ROTATING AROUND THE
NORTHERN PERIPHERY OF THIS HIGH WITH ONE OF THESE WAVES EXITING
THE FRONT RANGE REGION THIS AFTERNOON. LOOKING NORTH OF THIS
HIGH...A RELATIVELY FLAT BUT PROGRESSIVE FLOW REGIME EXISTS FROM
THE CANADIAN/NORTHERN ROCKIES INTO THE NORTHEAST CORNER OF THE
COUNTRY AS A RIBBON OF 60-80 KT WINDS EXISTS NEAR THE CANADIAN
BORDER. THE MOST NOTABLE FEATURE EMBEDDED WITHIN THIS PATTERN IS A
SHARP UPPER WAVE SLIDING OVER THE PACIFIC NORTHWEST TO CANADIAN
ROCKIES. HOWEVER...MODEST MID LEVEL HEIGHT FALLS AHEAD OF THE WAVE
DOES SUPPORT A QUICK MOVEMENT TO THE EAST. RECENT SUBJECTIVE
SURFACE ANALYSIS DISPLAYS A DEEP CYCLONE OVER ALBERTA. A COLD
FRONT EXTENDS SOUTHWEST OF THIS LOW WHILE THE LEE TROUGH STRETCHES
SOUTHEAST ACROSS CENTRAL MONTANA INTO EASTERN COLORADO. CLOSER TO
HOME...A WEAK STATIONARY FRONT STRETCHES FROM A SMALL AREA OF LOW
PRESSURE ACROSS THE NORTHERN TEXAS PANHANDLE...THEN EASTWARD ALONG
THE RED RIVER VALLEY AREA OF SOUTHERN OKLAHOMA. NORTH OF THIS
FRONT SOUTHEAST WINDS ARE PREVAILING WITH DEEPER BOUNDARY LAYER
MOISTURE VIA DEWPOINTS IN THE 60S POOLING ON THE COOL SIDE OF THE
FRONT.

&&

.DISCUSSION...

DAYS 1-2...

FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT THE SURFACE AND
UPPER PATTERN WILL REMAIN GENERALLY UNCHANGED. THIS WILL LEAVE THE
LEE TROUGH EXTENDING ALONG THE FRONT RANGE REGION WHILE THE FRONT IS
NEARLY STATIONARY OVER THE TEXAS PANHANDLE TO SOUTHERN OKLAHOMA.
UNDER THIS SETUP...MOIST SOUTHEAST WINDS VIA 60 DEGREE DEWPOINTS AND
RESULTANT MUCAPE VALUES OF 1500-2000 J/KG WILL EXTEND FROM
NORTHERN OKLAHOMA INTO THE PALMER DIVIDE AREA OF CENTRAL COLORADO.
THIS INSTABILITY ALONG WITH THE AFOREMENTIONED SHORT WAVE EXITING
THE FRONT RANGE REGION HAS ALREADY TRIGGERED CONVECTION ACROSS
CENTRAL/EASTERN COLORADO ALTHOUGH PROPAGATION TO THE EAST IS VERY
SLOW. MAIN QUESTION IS HOW MUCH...IF ANY OF THIS CONVECTION WILL
MAKE IT INTO WESTERN KANSAS BEFORE THE BOUNDARY LAYER STABILIZES
ENOUGH TO KILL OFF CONVECTION. THE MODELS DO HINT AT A 35-40 KNOT
LOW LEVEL JET NOSING INTO NORTHWEST TO WEST CENTRAL KANSAS THIS
EVENING. DESPITE NEGATIVE THETA/E ADVECTION AT 850 HPA...THIS MAY
SUPPORT AT LEAST ISOLATED CONVECTION NORTH OF A HAYS TO ELKHART
LINE FROM MID EVENING INTO THE EARLY OVERNIGHT. OTHERWISE...A
RATHER MILD NIGHT WILL PREVAIL AS CIRRUS STREAMING OVER THE AREA
ALONG WITH DEEPER MOISTURE KEEPS TEMPERATURES FROM DROPPING BELOW
THE UPPER 60S TO MID 70S.

A GENERALLY BENIGN UPPER LEVEL WEATHER REGIME WILL CONTINUE SATURDAY
INTO SATURDAY NIGHT FOR WESTERN KANSAS. THE AFOREMENTIONED WAVE OVER
THE PACIFIC NORTHWEST WILL SLIDE EAST INTO SOUTH CENTRAL CANADA
WHILE THE UPPER HIGH IS ELONGATED FROM THE DESERT SOUTHWEST TO MID
MISSISSIPPI RIVER VALLEY.  HOWEVER...AS PRESSURE FALLS BEGIN TO
DOMINATE THE NORTHERN PLAINS TO SOUTHERN CANADA IN RESPONSE TO THE
UPPER WAVE APPROACHING THIS AREA...THE STALLED FRONT OVER THE
SOUTHERN PLAINS WILL BEGIN TO PULL BACK NORTH INTO WESTERN KANSAS.
THE FIRST PROBLEM THIS SETUP WILL CREATE IS THE LOCATION OF THE
BOUNDARY AS A MODEST GRADIENT WILL EXIST WITH 850 HPA TEMPERATURES
OF +30C OR HIGHER SOUTH OF THE BOUNDARY. WITH STRONG INSOLATION
PRODUCING DEEP MIXING...HIGHS VARYING FROM 100 TO 105 SOUTH OF THE
BOUNDARY...TO THE MID TO UPPER 90S NORTH ARE VERY LIKELY. BEST
GUESS AT THIS POINT IS FOR THE BOUNDARY TO PUSH JUST NORTH OF A
SYRACUSE TO PRATT LINE BY MID AFTERNOON WITH TEMPERATURES VARYING
AS ALREADY MENTIONED. DO HAVE SOME MINOR CONCERN THAT MOISTURE
WILL REMAIN HIGH ENOUGH SOUTH OF THE BOUNDARY TO PRODUCE HEAT
INDEX VALUES AROUND 105 NEAR PRATT AND MEDICINE LODGE DURING THE
AFTERNOON TO EARLY EVENING. WILL NOT ISSUE A HEAT ADVISORY AT THIS
POINT AS FORECAST VALUES ONLY APPROACH CRITERIA BUT THIS WILL NEED
TO BE REEVALUATED BY THE MID SHIFT.

THE OTHER ISSUE FOR SATURDAY EVENING WILL INVOLVE THE THREAT OF
CONVECTION. SIMILAR TO TONIGHT...MOIST SOUTHEAST WINDS NORTH OF
THE BOUNDARY WILL PUSH 60 DEGREE DEWPOINTS AND RESULTANT MUCAPE
VALUES OF 1000-1500 J/KG INTO THE FRONT RANGE REGION OF COLORADO.
CONVECTIVE INITIATION OVER CENTRAL/NORTH CENTRAL COLORADO APPEARS
LIKELY BY EARLY AFTERNOON WITH CONVECTION CONGEALING INTO AN MCS
OR TWO BY THE EVENING HOURS. ALTHOUGH THE BEST THREAT FOR
CONVECTION SHOULD BE OVER NORTHERN KANSAS WHERE THE MODELS HINT
THE NOSE OF A LOW LEVEL JET EXISTS...CANNOT COMPLETELY RULE OUT
CONVECTION SLIPPING INTO AREAS NORTH OF HIGHWAY 96 DURING THE LATE
EVENING TO OVERNIGHT HOURS. SEVERE THREAT WILL BE MINIMAL BUT WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE.

SUNDAY WILL LOOK LIKE A MIRROR OF SATURDAY AS THE REMNANTS OF THE
FRONT REMAIN OVER WESTERN KANSAS WHILE THE ELONGATED RIDGE DOMINATES
OVER THE CENTRAL/SOUTHERN PLAINS. ALTHOUGH BECOMING MORE DIFFUSE
WITH TIME AS FRONTOLYSIS DOMINATES THE BOUNDARY BY EARLY ON
SUNDAY...THE FRONT WILL PRODUCE A MODEST GRADIENT IN TEMPERATURES
ACROSS THE AREA WITH HIGHS VARYING FROM AROUND 105 NEAR THE
OKLAHOMA BORDER...TO THE UPPER 90S TO NEAR 100 AROUND HAYS.
SIMILAR TO SATURDAY...THE POTENTIAL WILL EXIST FOR HEAT INDEX
VALUES AROUND 105 NEAR PRATT AND MEDICINE LODGE DURING THE
AFTERNOON TO EARLY EVENING HOURS BUT WILL NOT ISSUE ANY HEAT
HEADLINES THIS FAR OUT.

DAYS 3-7...

THE EXTENDED PERIOD FEATURES A SLIGHT CHANCE FOR THUNDERSTORMS BUT
MAINLY A HOT AND DRY PATTERN ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS. THE FIRST OPPORTUNITY FOR CONVECTION COMES SUNDAY EVENING
ALONG A STATIONARY FRONT DRAPED ACROSS WESTERN KANSAS. DID NOT GET
TOO CARRIED AWAY WITH POPS AS 12Z GFS AND 12Z ECMWF KEEP MOST OF THE
QPF ALONG AND NORTH OF THE FRONT ACROSS NORTHWEST KANSAS. HAVE
INSERTED SLIGHT POPS ALONG THE INTERSTATE 70 CORRIDOR THROUGH THE
EVENING HOURS ON SUNDAY. THE NEXT CHANCE FOR STORMS IS TUESDAY
EVENING THROUGH WEDNESDAY. THIS IS IN ASSOCIATION WITH A TUTT LOW
MOVING NORTH OUT OF TEXAS. THE 12Z GFS HAS COME AROUND TO THE 12Z
ECMWF SOLUTION WITH KEEPING THE FEATURE AS AN OPEN UPPER LEVEL WAVE.
QPF ON BOTH MODELS IS NOT IMPRESSIVE. AS A RESULT, HAVE KEPT POPS IN
THE SLIGHT CATEGORY WHICH MATCHES WITH SOME OF OUR NEIGHBORS WHO
REDUCED THEIR POPS GIVEN LATEST NWP WEAKENING TRENDS. 15-20 PERCENT
LOOKS GOOD. ALSO AS A RESULT OF THIS WEAK FEATURE, WARMED UP
TEMPERATURES AGAIN AS 850 HPA EC TEMPERATURES OF 30 DEG C CONTINUE
TO SUPPORT 100-105 DEG F AT THE SURFACE FOR SEVERAL DAYS THROUGHOUT
MY FORECAST PERIOD AS THE UPPER LEVEL RIDGE RETROGRADES TO THE WEST.
NORMAL HIGHS THIS TIME OF YEAR IS AROUND 92-95 DEG F. LOWS WILL BE
IN THE 70S DEG F. -SUGDEN

&&

.AVIATION...

VFR CIGS EXPECTED THROUGH THE TAF PERIOD. SCATTERED HIGH LEVEL
CIRRIFORM CLOUDS WILL CONTINUE TODAY. 12Z NAM, HRRR, AND THE WRF
SHOW THAT SOME CONVECTION COULD IMPACT KHYS LATE TONIGHT SO HAVE
INSERTED A CB GROUP AT THE TERMINAL. THIS ACTIVITY SHOULD KEEP CLEAR
OF KDDC AND KGCK. SE WINDS OF 12-17 KNOTS EXPECTED AS WELL. -SUGDEN

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70 105  73 105 /  10  10  10  10
GCK  68 104  72 103 /  10  10  10  10
EHA  69 103  72 103 /  10  10  10  10
LBL  70 107  73 105 /  10   0  10  10
HYS  70  97  74  99 /  20  20  20  20
P28  72 104  77 105 /  10   0  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN35/36/36
Hazardous weather outlook, Jul 8, 3:12 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
312 PM CDT FRI JUL 8 2011

KSZ030-031-043>046-061>066-074>081-084>090-091200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
312 PM CDT FRI JUL 8 2011 /212 PM MDT FRI JUL 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT THREAT FOR THUNDERSTORMS WILL EXIST THIS EVENING TO EARLY
OVERNIGHT GENERALLY ALONG AND NORTH OF AN ELKHART TO HAYS LINE.
ALTHOUGH WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT
EXPECTED...BRIEF WIND GUSTS TO 50 MPH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ALONG AND NORTH OF
HIGHWAY 96 SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. ALTHOUGH WIDESPREAD
STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED...BRIEF WIND GUSTS
TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE.

HOT TEMPERATURES ALONG WITH LOW HUMIDITY VALUES WILL RESULT IN
ELEVATED FIRE DANGER FOR LOCATIONS SOUTH OF HIGHWAY 50 SATURDAY
AFTERNOON TO EVENING AND AGAIN SUNDAY AFTERNOON TO EVENING.

IN ADDITION...A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST STARTING
TUESDAY AFTERNOON AND LASTING THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:31 PM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Ford and 8 more28 hr
Jul 9, 5:35 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton40 min
Jul 9, 6:11 PM CDTSpecial Weather StatementDDCScott49 min
Jul 9, 6:57 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott48 min

Nearby

Heat Advisories in Kansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.